# SDR AALA990941

- Difficulty date: June 22, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N578AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53155
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Condition: Dirty
- Location: Acm Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BFL - FLT 1768 - EN ROUTE BFL-DFW, AFTER TAKEOFF FLIGHT, ATTENDANTS REPORTED FUMES AND SMOKE IN AFT CABIN.  SMELLED LIKE POSSIBLE BURNING OIL/HYDRAULIC FLUID.  DECLARED AN EMERGENCY, RETURNED BFL, AND LANDED WITHOUT INCIDENT.  AIRCRAFT HAS BEEN INSPECTED AND FOUND TO BE IN SAFE CONDITION FOR FERRY FLIGHT FROM BFL TO LAX FOR FURTHER EVALUATION OF AIR CONDITIONING SYSTEM.  AT LAX, PERFORMED PAC BURNOUT PER MM.  NO SMOKE OR FUMES NOTICED.  GROUND CHECKED NORMAL OPERATION.  (M)
